MAUDE Adverse Event Report: BD CARIBE LTD. BD VACUTAINER® BLOOD TRANSFER DEVICE HOLDER WITH FEMALE LUER ADAPTER; BLOOD SPECIMEN COLLECTION DEVICE

BD CARIBE LTD. BD VACUTAINER® BLOOD TRANSFER DEVICE HOLDER WITH FEMALE LUER ADAPTER; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 364880
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter facility name: (b)(6) hospital.Medical device lot #: unknown medical device expiration date: unknown.Device manufacture date: unknown.Investigation summary material #: 364880 lot/batch #: unknown bd received 1 used sample for investigation.The sample was evaluated by visual examination and the rubber sleeve was confirmed to be trapped in the terumo blood collection tube closure.Bd was unable to determine the specific lot number associated with this complaint; therefore, a review of the device history record could not be conducted.The competitor containment device (blood collection tube) used in conjunction with our btd and other acquisition products sometimes is incompatible due to the design of the closure of the tube.Other stopper designs in rare cases can trap the btd sleeve, causing it to pull off or be trapped and exposing the non-patient (np) needle.Without the sleeve in place, leakage occurs.This closure design is not as robust as the bd tubes in which the closure is a soft rubber stopper material which does not allow the sleeve to get caught or hung up.The sleeve compresses on top of the stopper allowing the np needle to pierce through the stopper material allowing blood flow.Once removing the tube from the np end, the sleeve then safely retracts back over the np needle (without any leakage) allowing the phlebotomist the opportunity to transfer another tube safely for collection.Complaints received for this device and reported condition will continue to be tracked and trended.
 
Event or Problem Description
It was reported that while using the bd vacutainer® blood transfer device holder with female luer adapter that the non-patient sleeve detached from the device causing blood leakage.No impact was reported.

Brand Name
BD VACUTAINER® BLOOD TRANSFER DEVICE HOLDER WITH FEMALE LUER ADAPTER
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos IA
Manufacturer (Section G)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos IA
Manufacturer Contact
jo doyka
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key19172888
Report Number2618282-2024-00031
Device Sequence Number12717172
Product Code JKA
UDI-Device Identifier50382903648806
UDI-Public(01)50382903648806
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K991088
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number364880
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/05/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2024
Initial Report FDA Received Date04/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown